Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 45, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Mar 31, 2006, 7:24 PM EST for Rush County, Shelby County, Indiana. It was in force for 66 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2006, 7:24 PM EST (00:24 UTC)
- Expired
- Mar 31, 2006, 8:30 PM EST
- In force
- 66 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Rush County, IN, Shelby County, IN
The radar
The Indianapolis radar (KIND), 55 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 7:39 PM EST | TORNADO | 11 Nw Shelbyville, IN | I74 AND LONDON RD TORNADO SPOTTED ON THE GROUND |
| Mar 31, 7:44 PM EST | TORNADO | Morristown, IN | |
| Mar 31, 7:50 PM EST | TSTM WND DMG | 2 N Shelbyville, IN | OUTBUILDING MINI BARN DESTROYED AT 700W AND 750N |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 3:43 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 207 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 346 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 010024
SVRIND
INC139-145-010130-
/O.NEW.KIND.SV.W.0045.060401T0024Z-060401T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
724 PM EST FRI MAR 31 2006
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RUSH COUNTY IN CENTRAL INDIANA
SHELBY COUNTY IN CENTRAL INDIANA
THIS INCLUDES THE CITY OF SHELBYVILLE
* UNTIL 830 PM EST
* AT 722 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF FAIRLAND TO 24
MILES SOUTHWEST OF FAIRLAND...OR ALONG A LINE EXTENDING FROM 13
MILES NORTHWEST OF SHELBYVILLE TO 23 MILES SOUTH OF INDIANAPOLIS...
AND MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MORRISTOWN AROUND 735 PM EST...
SHELBYVILLE AROUND 745 PM EST...
RUSHVILLE AROUND 800 PM EST...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3945 8565 3936 8565 3935 8596 3969 8595
3972 8531
$$
NIELDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 12:52 PM EST, 6 hours 32 minutes earlier.
Area forecast discussion, Mar 31, 12:52 PM EST, 6 hours 32 minutes before
XUS63 KIND 280722 AFDIND AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1252 PM EST FRI MAR 31 2006 .DISCUSSION...MAIN PROBLEM IS THREAT OF THUNDER/SVR TONIGHT. DRY SLOT IS NOW CLEARING SKIES OVER AREA. DEWPOINT AXIS IS ALONG WESTERN BORDER OF CWA. PRETTY GOOD WINDS ALSO...ALTHO NOT MUCH DIRECTIONAL SHEAR. WITH HEATING AND WIND...LIKE SPC OUTLOOK FOR SLIGHT RISK OVER MOST OF CWA. QUESTION IS WHERE/WHEN THINGS WILL FIRE. SUSPECT IT WILL BE NEAR THE MOISTURE AXIS...DEWPOINTS WEST OF THERE FALL OFF RAPIDLY. UNDER THIS SCENARIO...LINE TO FIRE LATE THIS AFTERNOON. PROBABLY BROKEN SINCE MOISTURE IS NOT THAT GREAT. HIGH CHANCE POPS IN ORDER. SEVERE POSSIBLE WITH DRY AIR ALOFT AND RAPID HEATING IN ADVANCE OF LINE. WILL MENTION SVR IN GRIDS. MODELS IN GOOD AGREEMENT ABOUT DRIER AIR SWEEPING IN TONIGHT... BRINGING A DRY SPELL UNTIL WARM FRONT SHOWS UP SUNDAY. MOS TEMPS LOOK A LITTLE HIGH TONIGHT AND SATURDAY BASED ON WHATS UPSTREAM...AND ALSO SATURDAY NIGHT SINCE MOST MODELS HAVE BEEN A LITTLE FAST LATELY...WHICH MEANS CLOUDS MAY BE SLOW TO ARRIVE. GUIDANCE CLOSE ON SUNDAY AND WILL TAKE CONSENSUS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && KWIATKOWSKI
Hazardous weather outlook, Mar 31, 12:59 PM EST, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1259 PM EST FRI MAR 31 2006 INZ021-028>031-035>049-051>057-060>065-067>072-011100- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1159 AM CST FRI MAR 31 2006 /1259 PM EST FRI MAR 31 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED TO REDEVELOP ACROSS CENTRAL INDIANA BY THE MID TO LATE AFTERNOON HOURS...AND LINGER INTO THE LATE EVENING HOURS. PRESENT INDICATIONS ARE THAT SOME OF THE STORMS MAY BE SEVERE...WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES ALL POSSIBLE. THE MOST LIKELY TIME FOR SEVERE WEATHER APPEARS TO BE FROM ABOUT 300 PM TO 900 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ANOTHER STORM SYSTEM WILL TARGET THE AREA FOR MORE THUNDERSTORMS LATE SUNDAY THROUGH SUNDAY NIGHT. THIS SYSTEM ALSO APPEARS CAPABLE OF PRODUCING SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 300 PM THROUGH THE LATE EVENING HOURS TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JAS
In the hours before
Local storm report, Mar 31, 6:53 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
653 PM EST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL 2 W CLOVERDALE 39.52N 86.84W
03/31/2006 E0.75 INCH PUTNAM IN TRAINED SPOTTER
0650 PM HAIL 6 N NOBLESVILLE 40.14N 86.03W
03/31/2006 E1.00 INCH HAMILTON IN TRAINED SPOTTER
0648 PM HAIL MOORESVILLE 39.62N 86.37W
03/31/2006 E1.00 INCH MORGAN IN TRAINED SPOTTER
&&
CPLocal storm report, Mar 31, 6:57 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
657 PM EST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM HAIL MOORESVILLE 39.62N 86.37W
03/31/2006 E1.00 INCH MORGAN IN TRAINED SPOTTER
&&
CPLocal storm report, Mar 31, 7:08 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
708 PM EST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TSTM WND DMG 8 NE DANVILLE 39.84N 86.41W
03/31/2006 HENDRICKS IN AMATEUR RADIO
24 INCH DIAMTER TRE AND ROOF SHEETING 90 DEGREES APART
0653 PM HAIL CLOVERDALE 39.52N 86.80W
03/31/2006 E1.75 INCH PUTNAM IN LAW ENFORCEMENT
I70 AT MILE MARKER 39
0642 PM TSTM WND DMG 8 NE DANVILLE 39.84N 86.41W
03/31/2006 HENDRICKS IN AMATEUR RADIO
DEAD TREE 20 INCH DIAMETER DOWN
&&
CPLocal storm report, Mar 31, 7:10 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
710 PM EST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND GST INDIANAPOLIS 39.78N 86.15W
03/31/2006 M61 MPH MARION IN TRAINED SPOTTER
&&
CPLocal storm report, Mar 31, 7:17 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
717 PM EST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL HYMERA 39.19N 87.30W
03/31/2006 E1.75 INCH SULLIVAN IN AMATEUR RADIO
0711 PM HAIL 12 SE BRAZIL 39.40N 86.96W
03/31/2006 E0.75 INCH CLAY IN AMATEUR RADIO
&&
CPLocal storm report, Mar 31, 7:19 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
719 PM EST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM HAIL JASONVILLE 39.16N 87.20W
03/31/2006 E1.75 INCH GREENE IN AMATEUR RADIO
&&
CPThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:08 PM EST | Severe Thunderstorm Warning | IND | Clay, Greene, Owen, Sullivan | 67 min |
| Mar 31, 7:11 PM EST | Severe Thunderstorm Warning | IND | Hancock | 49 min |
| Mar 31, 7:13 PM EST | Severe Thunderstorm Warning | IND | Delaware, Henry, Madison | 47 min |
| Mar 31, 7:15 PM EST | Severe Thunderstorm Warning | IND | Owen | 18 min |
| Mar 31, 7:26 PM EST | Tornado Warning | IND | Johnson, Shelby | 49 min |
| Mar 31, 7:33 PM EST | Severe Thunderstorm Warning | IND | Henry, Rush | 50 min |
| Mar 31, 7:43 PM EST | Tornado Warning | IND | Hancock, Rush, Shelby | 28 min |
| Mar 31, 7:45 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Johnson, Monroe, Shelby | 45 min |
| Mar 31, 7:58 PM EST | Severe Thunderstorm Warning | IND | Randolph | 44 min |
| Mar 31, 8:00 PM EST | Tornado Warning | IND | Bartholomew, Shelby | 34 min |
| Mar 31, 8:08 PM EST | Tornado Warning | IND | Brown, Jackson, Monroe | 36 min |
| Mar 31, 8:14 PM EST | Tornado Warning | IND | Greene, Lawrence, Martin | 46 min |
| Mar 31, 8:19 PM EST | Tornado Warning | IND | Decatur, Rush | 24 min |
| Mar 31, 8:36 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Decatur, Greene, Jackson, Jennings and 4 more | 54 min |
| Mar 31, 8:42 PM EST | Tornado Warning | IND | Bartholomew, Jackson, Jennings | 48 min |
| Mar 31, 9:22 PM EST | Tornado Warning | IND | Jennings | 23 min |
| Mar 31, 9:31 PM EST | Severe Thunderstorm Warning | IND | Jackson, Jennings, Lawrence, Martin | 24 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.